| Catalog Number |
ASH-1-S |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
During a colonoscopy, the physician used a cook acusnare polypectomy snare.It was initially reported that since the change to the handle of the snare, the snare no longer works smoothly.Outside the patient, the snare feels the same as usual, but in the scope/patient the snare works stiffly.Because the snare is moving stiff, the nurse has less control and can work less accurately.Previously, the nurses could handle the snare with their eyes closed, but since the change they need 2 hands to use the snare.There was no reportable information at this time.Per communication received on 12 apr 2024: it was stated that it required strength to close [the snare].Subject of report a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Section g: pma/510(k): k173673.Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Although the device is labeled as [cook reference] (b)(4) , it is actually the device for [cook reference] (b)(4).Additionally, 4 sealed devices from the lot number provided in the report were returned and evaluated.Used device: our laboratory evaluation of the product said to be involved could not confirm the report as described.The device was returned in the coiled position with the snare fully retracted into the sheath.There was a yellowish/brown substance noted in the catheter and on the snare head.There was no damage noted to the handle or catheter.During a function test, the handle was manipulated and the snare advanced and retracted without difficulty.The device was then advanced into the accessory channel of a pentax colonoscope (2.8mm channel) which was placed in a simulated lower gi position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the snare was able to be advanced and retracted without difficulty.No other anomalies were detected with the device.Sealed devices #1-4: our laboratory evaluation of the sealed devices could not confirm the report as it was described, the devices functioned as intended.The devices were submitted to the engineering test lab (etl) and were functionally tested to verify that the snare head would advance within force requirements.The force to advance is appreciably the same as the force to retract if it is not on a polyp.The etl determined in test log 21189 that the devices met the requirements.The snares advanced down the endoscope and the snare head advanced within force requirements, all as expected.Therefore, the complaint could not be confirmed for the sealed devices.To further investigation the customers complaint, three sample snares of the old handle design (rpn: asm-1-s, lot: w4152749) were pulled from our stock in order to compare retraction force.The snares advanced and retracted as expected with no differences in feel between the old and new handle designs.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned devices (1 used, 4 sealed) could not confirm the report.The returned devices were compared to sealed samples from the old handle design.The snares advanced and retracted with no differences in feel noted.Used device: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Sealed devices: a definitive cause for the reported observation could not be determined because the products said to be involved functioned as intended.The instructions for use contains the following information to assist with proper setup and use of the device: "fully retract and extend the snare to confirm smooth operation of the device." prior to distribution, all acusnare polypectomy snares are subjected to a functional and visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.